Pennsylvania, 2007Flooding in Pennsylvania, March 2 to 3, 2007
March 2 to 3, 2007 · NWS PHI · 9 events in 9 counties and zones
An intense area of low pressure on the 1st moved into the Upper Midwest with a cold front stretched southward across the Ohio Valley all the way to the Gulf of Mexico. Meanwhile, another cold front moved through the Northeast and settled into the Mid Atlantic region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense area of low pressure on the 1st moved into the Upper Midwest with a cold front stretched southward across the Ohio Valley all the way to the Gulf of Mexico. Meanwhile, another cold front moved through the Northeast and settled into the Mid Atlantic region. This boundary remained stationary for a time during the overnight hours of the 1st, as the strong low pressure system moved into the western Great Lakes. Gradually an occluded front moved through the area during the morning hours of the 2nd, as a weak area of low pressure developed over eastern Pennsylvania. Along and ahead of this boundary and weak area of low pressure, an abundance of moisture was brought northward across our area. This lead to 1 to 3 inches of rain late on the 1st into the 2nd, and when combined with melting piles of snow in some areas, mainly minor flooding of streams, creeks and some roads resulted across eastern Pennsylvania. Some of the flooding closed several roads in the region.|The rain began between 7:45 PM and 9:00 PM EST on the 1st and became heavy at times, then tapered off generally between 9:00 AM and 10:00 AM EST on the 2nd. Some rainfall totals include, 3.65 inches in New Garden Township (Chester County); 2.50 inches in Fricks (Bucks County); 2.25 inches in Williams Township (Northampton County); 2.21 inches in Lehighton (Carbon County); 2.20 inches in Exton, Franklin and Honey Brook (Chester County); 2.13 inches in Pine Valley (Philadelphia County); 2.10 inches in Southampton (Bucks County); 2.00 inches on Martins Creek (Northampton County); 1.89 inches in Chadds Ford (Delaware County); 1.82 inches at the Northeast Philadelphia Airport (Philadelphia County); 1.73 inches at Blue Marsh Lake (Berks County); 1.70 inches in Springfield (Delaware County); 1.67 inches in Perkasie (Bucks County); 1.62 inches in Palm (Montgomery County); 1.52 inches in Hamburg and at the Reading Airport (Berks County); 1.50 inches at the Lehigh Valley International Airport near Allenton (Lehigh County); 1.46 inches in Doylestown (Bucks County); 1.45 inches in Blakeslee (Monroe County); 1.43 inches at the Philadelphia International Airport (Philadelphia County); 1.40 inches at the Mount Pocono Airport (Monroe County); 1.40 inches in Beltzville Lake (Carbon County); 1.38 inches in Green Lane (Montgomery County); and 0.93 inches in Stoddartsville (Monroe County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 2, 4:17 AM EST, 4 minutes earlier.
Area forecast discussion, Mar 2, 4:17 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 AM EST FRI MAR 2 2007
SHORT TERM /TODAY THROUGH SUNDAY/...
RAIN MOVED IN ON SCHEDULE. DID HAVE A FEW RUMBLES OF THUNDER EARLY
OVER SOUTHERN NJ AND SE PA. COULD HAVE SOME MORE WITHIN THE NEXT
4 TO 6 HOURS. MODELS ARE MOVING THE HEAVY RAIN RAPIDLY OUT OF OUR
AREA BY MIDDAY...SO WILL CUT BACK THE ENDING TIME FOR THE FLOOD
WATCH TO 1 PM. IN AREAS WHERE THERE IS A CONSIDERABLE SNOW PACK...
MAINLY POCONOS...ANY SIGNIFICANT SNOWMELT AND ICE JAM BREAKUPS
COULD CAUSE FLOODING LATER IN THE DAY. WE WILL HANDLE THAT, IF
IT OCCURS WITH WARNINGS. RAINFALL AMOUNTS, SO FAR, MAY BE PUSHING
ONE INCH IN SOME LOCATIONS. THE ONLY AREA WARNED ATTM IS CHESTER
COUNTY IN PA...THE BRANDYWINE CREEK IN PARTICULAR. WITH THE MILD
AIR STREAMING INTO OUR AREA...WE HAVE LET OUR ADVISORY EXPIRE IN
THE NORTH. WHILE THERE MAY STILL BE A FEW ISOLATED POCKETS OF
FREEZING TEMPERATURES, MOST READINGS HAVE CLIMBED ABOVE THAT
MARK. AND WHERE THEY ARE STILL AT OR SLIGHTLY BELOW, THEY SHOULD
RISE ABOVE WITHIN THE NEXT HOUR OR TWO. ONCE THE FRONTAL SYSTEM
MOVES OUT OF OUR AREA, RAPID CLEARING IS EXPECTED. SHOULD SEE
PLENTY OF SUNSHINE THIS AFTERNOON. A SECONDARY SURGE OF COLD AIR
WILL CROSS THE REGION SATURDAY AS THE UPPER TROUGH MOVES EAST
NORTHEAST FROM THE GREAT LAKES. SCATTERED SHOWERS MAY PRECEED
AND ACCOMPANY THIS COLD PUSH. THERE MAY EVEN BE A FEW SCATTERED
TSTMS SATURDAY AFTERNOON OR EVENING AS THE CONVERGENCE ZONE
INCREASES. AFTER ALL, THIS IS MARCH. A NW FLOW OF COLDER AIR
MOVES INTO OUR REGION SATURDAY NIGHT THROUGH SUNDAY.
&&
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE EAST COAST TROUGH HANGS AROUND FOR THE EARLY PART OF THE
EXTENDED. ANOTHER, EVEN COLDER, SURGE DROPS ACROSS THE REGION
LATE MONDAY INTO MONDAY NIGHT. LATER IN PERIOD, THE FLOW BECOMES
MORE ZONAL, BRINGING MILDER AIR BACK INTO THE REGION BY WEDNESDAY
NIGHT AND THURSDAY.
&&
.AVIATION...
AT 1230 AM, CEILINGS WERE GENERALLY IN THE IFR CATEGORY WITH A FEW
LOCATIONS TOUCHING LIFR. VSBYS WERE GENERALLY MVFR WITH IFR
CONDITIONS IN THE HEAVIER PRECIPITATION.
MOS GUIDANCE DID NOT CAPTURE WELL THE DEVELOPMENT AND INLAND PUSH OF
COASTAL FRONT...WITH SSE WINDS TO THE SOUTH OF THE FRONT AND NE
WINDS TO THE NORTH. 06Z TAF ISSUANCE PLAYED UP THIS WIND DIRECTION
DIFFERENCE AND BROUGHT COASTAL FRONT UP INTO VICINITY OF I95
CORRIDOR AIRPORTS (ILG...PHL...PNE...TTN).
THE HEAVIEST OF THE RAIN SHOULD FALL FROM NOW UNTIL AROUND 9:00 AM.
IFR CONDITIONS ARE LIKELY THOUGH MOST OF THAT PERIOD...PARTICULARLY
IN THE SECTOR NORTH AND WEST OF THE COASTAL FRONT. FOR THE EARLY
MORNING HOURS, WEVE ALSO KEPT THE MENTION OF CUMULONIMBUS CLOUDS
(CB) TO SUGGEST THE POSSIBILITY OF SCATTERED TSTMS ALONG WITH THE
MENTION OF LOW LEVEL WIND SHEAR. 00Z MODEL RUNS CONTINUE TO SUGGEST
THE DEVELOPMENT OF A STRONG SOUTH SOUTHEAST LOW LEVEL JET OVER OUR
REGION...AND THIS IS SUPPORTED BY LATEST ACARS DATA FROM PHL. MOVED
START TIME OF LLWS IN THE TAFS SOONER BY ABOUT AN HOUR BASED ON
ACARS DATA.
06Z NAM MODEL RUN CONTINUES TO SUPPORT HIGH CONFIDENCE FORECAST OF
RAPID IMPROVEMENT TO VFR CONDITIONS. TIMING SLIGHTLY
SLOWER...EXPECTED NOW 16Z TO 19Z TIMEFRAME. WINDS WILL SWING AROUND
TO WEST IN THE LATE MORNING AND GUST TO 25 KT DURING THE AFTERNOON.
&&
.MARINE...
GALE WARNING HEADLINES CONTINUE. NO CHANGE TO PREVIOUS COVERAGE AND
TIMING. SE FLOW OVER COLD WATER HAVING TROUBLE REACHING SPEEDS
ADVERTISED IN MODELS...BUT STILL EXPECT TO SEE GALE FORCE GUSTS.
NEW WAVEWATCH SUPPORTS PREVIOUS SEAS FORECAST SO NO SIGNIFICANT
CHANGE IN THAT AREA EITHER. GUIDANCE SUGGESTS THE GALES WOULD HOLD
ON A BIT LONGER NORTH THAN SOUTH AS THE SYSTEM LIFTS NORTHEAST, AND
WE ACCOUNT FOR THAT.
&&
TIDES...
HAVE DROPPED COASTAL FLOOD ADVISORY FOR ATLANTIC COAST SECTIONS OF
NEW JERSEY AND DELAWARE AS WELL AS FOR MARYLAND PORTION OF
CHESAPEAKE BAY. DEPARTURES ARE NOT RUNNING AS HIGH AS PREVIOUSLY
ANTICIPATED. HAVE LEFT ADVISORY UP FOR TIDAL DELAWARE AREA AS
STRONG SSE LOW LEVEL FLOW STILL HAS POTENTIAL TO PUSH WATER UP INTO
THAT REGION AND ACHIEVE MINOR TIDAL FLOODING LEVELS DURING HIGH
TIDE LATER TODAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR PAZ054-055-
060>062-067>071.
COASTAL FLOOD ADVISORY FROM 7 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR PAZ070-071.
NJ...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR NJZ001-007>010-
012-015-017>019.
COASTAL FLOOD ADVISORY FROM 7 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR NJZ016>019-021.
DE...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR DEZ001.
COASTAL FLOOD ADVISORY FROM 7 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR DEZ001-002.
MD...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR MDZ008.
MARINE...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ANZ430-431-
452>455.
GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR ANZ450-451.
&&
SHORT TERM/LONG TERM...RPW
AVIATION/MARINE/TIDES...GSSHazardous weather outlook, Mar 1, 5:14 AM EST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
514 AM EST THU MAR 1 2007
NJZ001-PAZ054-055-021015-
SUSSEX-CARBON-MONROE-
514 AM EST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
A WINTRY MIX OF PRECIPITATION IS POSSIBLE THIS EVENING INTO THE
EARLY MORNING HOURS. A WINTER WEATHER ADVISORY IS IN EFFECT.
HEAVY RAIN IS ALSO POSSIBLE TONIGHT. THIS, COUPLED WITH POTENTIAL
SNOW MELT, COULD CAUSE SOME POOR DRAINAGE AND STREAM FLOODING.
THEREFORE, A FLOOD WATCH IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAVY RAIN MAY CONTINUE INTO FRIDAY MORNING. FLOODING WILL REMAIN
A POSSIBILITY. THE FLOOD WATCH IS IN EFFECT UNTIL FRIDAY EVENING.
STORM TOTAL AMOUNTS COULD AVERAGE 1 TO 2 INCHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY.
NJZ007>010-012-015-PAZ060>062-067>070-021015-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
514 AM EST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAIN IS POSSIBLE TONIGHT. THIS, COUPLED WITH ANY POTENTIAL
SNOW MELT, COULD CAUSE SOME POOR DRAINAGE AND STREAM FLOODING.
THEREFORE, A FLOOD WATCH IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAVY RAIN MAY CONTINUE INTO FRIDAY MORNING. FLOODING WILL REMAIN
A POSSIBILITY. THE FLOOD WATCH IS IN EFFECT UNTIL FRIDAY EVENING.
STORM TOTAL AMOUNTS COULD AVERAGE 1 TO 2 INCHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY.
DEZ001-MDZ008-NJZ017>019-PAZ071-021015-
NEW CASTLE-CECIL-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
PHILADELPHIA-
514 AM EST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAIN IS POSSIBLE TONIGHT. ISOLATED THUNDERSTORMS ARE ALSO
POSSIBLE LATE TONIGHT. THIS COULD CAUSE SOME POOR DRAINAGE AND STREAM
FLOODING. THEREFORE, A FLOOD WATCH IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAVY RAIN AND ISOLATED THUNDERSTORMS MAY CONTINUE INTO FRIDAY
MORNING. FLOODING WILL REMAIN A POSSIBILITY. THE FLOOD WATCH IS IN
EFFECT UNTIL FRIDAY EVENING. STORM TOTAL AMOUNTS COULD AVERAGE
1 TO 2 INCHES
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY.
DEZ002>004-MDZ012-015-019-020-NJZ013-014-016-020>027-021015-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
514 AM EST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAIN AND ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAVY RAIN AND ISOLATED THUNDERSTORMS MAY CONTINUE INTO FRIDAY
MORNING. STORM TOTAL AMOUNTS COULD AVERAGE AROUND 1 INCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ANZ430-431-450>455-021015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
514 AM EST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
GALE WARNINGS ARE IN EFFECT LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
GALE WARNINGS ARE IN EFFECT FRIDAY MORNING.
RPW
Flood, Chester
- When
- March 2, 4:21 AM EST to March 3, 1:49 AM EST
- Where
- Chester County, Aldham
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.100, -75.550
The Brandywine Creek overflowed on the 2nd, flooding the intersection of Creek Road (Route 100) in Birmingham Township. In Westtown, Route 926 (Street Road) was closed at the intersections of Shiloh Road and Westtown Road. A short section of Ring Road just south of Route 1 was also closed. Route 926 was closed between Pocopson and Creek Roads in Birmingham and Pocopson, as was the intersection of Pughtown Road and the Barton Meadows development in East Vincent. The intersection of Route 1 and Route 100 in Pennsbury had flooded shoulders due to rising water levels. A man and woman were rescued on Route 926 in Birmingham after their vehicle became stranded in flood waters. At least one motorist was stranded and was rescued by boat by West Chester’s Fame Fire Company after they became stuck between a bridge along Route 926 and Creek Road. Their minivan tried to go through the water and got stuck. In New Garden Township, 3.65 inches of rain was reported, while Exton and West Chester received 2.20 inches and 1.67 inches respectfully. The swollen Brandywine flooded the Brandywine Picnic Park and encroached into a parking lot of Simon Pearce on Lenape Road. Damage to property across the county was reported as negligible.|Due to nearly 3.6 inches of rain across southern Chester County, the Little Elk Creek jumped out its banks early on the 2nd. Flooding along the Brandywine was significant enough early on the 2nd to give students in the Unionville-Chadds Ford School District a three-day weekend. The flooding produced road closures on Route 926 in Westtown and Birmingham Townships, with some areas under four to five feet of water. One vehicle stalled out in the deep water and the motorist had to be rescued. Creek Road (Route 100) had a couple inches of water on it in Birmingham Township due to heavy rain and runoff early on the 2nd. Some parts of Creek Road had mud on it from the Brandywine. |Some local gauged waterways that experienced flooding are as follows: The Brandywine Creek at Chadds Ford rose above its flood stage of 9.0 feet at 9:09 AM EST on the 2nd, crested at 10.89 feet at 6:14 PM EST on the 2nd and dropped below flood stage at 1:49 AM EST on the 3rd. The East Branch Brandywine at Downingtown rose above its flood stage of 7.0 feet at 4:21 AM EST, crested at 10.20 feet at 10:45 AM EST and dropped below floods stage at 4:31 PM EST. The West Branch Brandywine at Honey Brook went above the flood stage of 7.0 feet at 5:50 AM EST, crested at 8.31 feet at 9:15 AM EST and dropped below flood stage at 1:05 PM EST. The French Creek at Phoenixville jumped above its flood stage of 8.0 feet at 5:45 AM EST, crested at 8.71 feet at 8:00 AM EST and dropped below flood stage at 4:37 PM EST. The Valley Creek at Valley Forge went above the flood stage of 7.0 feet at 5:58 AM EST, crested at 7.35 feet at 7:15 AM EST and dropped below flood stage at 9:15 AM EST. (all times on the 2nd).
Flood, Delaware
- When
- March 2, 4:55 AM EST to March 3, 1:49 AM EST
- Where
- Delaware County, Aldan
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.920, -75.250
The Unionville-Chadds Ford School District closed all its schools on the 2nd due to the overflowing Brandywine Creek, which caused the closing of the intersections of U.S. Route 1 and Creek Road in Chadds Ford, and Route 52 and Creek Road. The Brandywine River Museum in Chadds Ford, located on Route 1 near Creek Road (Route 100), was also closed due to the flooding of nearby roads. The roadways began to reopen on the 3rd. Flood waters from the Brandywine River covered a stretch of Ring Road in Chadds Ford, closing that roadway.|Some local gauged waterways that experienced flooding are as follows: The Brandywine Creek at Chadds Ford rose above its flood stage of 9.0 feet at 9:09 AM EST on the 2nd, crested at 10.89 feet at 6:14 PM EST on the 2nd and dropped below flood stage at 1:49 AM EST on the 3rd. The Chester Creek at Chester rose above its flood stage of 8.0 feet at 6:08 AM EST, crested at 9.59 feet at 8:30 AM EST and dropped below flood stage at 12:54 PM EST. The Crum Creek at Newtown Square jumped above its flood stage of 6.0 feet at 4:55 AM, crested at 6.82 feet at 7:15 AM EST and dropped below flood stage at 10:41 AM EST. (all times on the 2nd).
Flood, Montgomery
- When
- March 2, 5:19 AM EST to 7:12 PM EST
- Where
- Montgomery County, (Nxx)nas Willow Grov
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.200, -75.150
Flooding occurred along the Perkiomen Creek, which closed at least nine roads early on the 2nd. The Perkiomen Creek at East Greenville rose above its flood stage of 4.0 feet at 5:19 AM EST, crested at 5.48 feet at 9:45 AM EST and then dropped below its flood stage at 2:10 PM EST. The Wissahickon Creek at Fort Washington surpassed its flood stage of 9.0 feet at 7:25 AM EST, crested at 9.50 feet at 9:00 AM EST and then dropped below flood stage at 10:12 AM EST. The Manatawny Creek at Pottstown rose above its flood stage of 6.0 feet at 6:25 AM EST, crested at 7.48 feet at 2:15 PM EST and then dropped below flood stage at 7:12 PM EST. The East Branch Perkiomen at Schwenksville rose above its flood stage of 7.0 feet at 7:13 AM EST, crested at 7.82 feet at 11:30 AM EST and then dropped below flood stage at 2:18 PM EST. (all times on the 2nd).
Flood, Berks
- When
- March 2, 5:53 AM EST to 8:42 PM EST
- Where
- Berks County, (Rdg)spaatz Fld Read
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.380, -75.970
A total of 1.52 inches of rain was measured on the 2nd at the Reading Airport. Other rainfall amounts included, 1.97 inches in Bernville; 1.73 inches in Boyer’s Junction; 1.65 inches in Vinemont; 1.63 inches in Center City; 1.57 inches in Fleetwood and Reinholds; 1.42 inches in Oley; and 1.30 inches in Gibraltar. This amount of rain, combined with melting of leftover snow and ice, produced areas of flooding.|A storm pipe under Old Route 22 near Shartlesville was washed out due to the heavy rainfall. Several people in two cars got stuck in about 2 feet of water on Landis Store Road in District Township shortly after 3 PM EST. Eight occupants of two passing cars pushed the vehicles to safety before firefighters arrived. Officials with the Pennsylvania Department of Transportation reported that about a dozen roads in Berks County were closed due to flooding, including part of Route 422 in Amity Township and Main Street in Leesport. Other roads that were closed included, Huller Lane and Allentown Pike in Ontelaunee Township; Green Valley Road in Lower Heidelberg Township; Bertolet Mill Road in Oley Township; Moselem Springs Road in Richmond Township; Creek Road and Stony Run Valley Road in Albany Township; Crystal Cave Road in Richmond; and Christmas Village Road in Jefferson Township. Flooding occurred on the 2nd along Route 143 in Ontelaunee across from the old swimming pool, due to rain and melting snow. A car went into the flooded ditch along Route 143. Flooding waterlogged some vehicles in Maxatawney Township and Kutztown.
Flood, Lehigh
- When
- March 2, 6:43 AM EST to 7:45 PM EST
- Where
- Lehigh County, Alburtis
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.520, -75.600
Heavy rain combined with snowmelt caused flooding on Bake Oven Road in Heidelberg Township, closing the road early on the 3rd after a local stream left its banks. The flooding occurred between Routes 309 and 100. Hokendauqua Park and a nearby playground were flooded on the 3rd after the Hokendauqua Creek overflowed its banks. Shortly after 10:30 PM EST on the 2nd, high water from heavy rain flooded Wild Cherry Lane between Lower Macungie Road and Sauerkraut Road in Macungie Township, which trapped a motorist. The person climbed out onto the trunk of their car and was rescued by firefighters. The Catasauqua Creek overflowed its banks on the 2nd at the intersection of Walnut and St. John streets in Catasauqua.|Allentown fire officials reported that minor flooding occurred in parts of the city early on the 2nd. The main trouble spots were confined mostly to Upper Macungie and Lower Macungie. The Pennsylvania Department of Transportation closed roads in Heidelberg, Lynn and South Whitehall townships due to flooding. Schantz Road, between Hamilton Boulevard and Cetronia Road, and Spring Creek Road, between Route 100 and Lower Macungie Road, were closed for much of the 2nd. Flooding also occurred along the Jordan Creek in Whitehall early on the 2nd.|Some local gauged waterways that experienced flooding are as follows: The Little Lehigh River at Allentown went above the flood stage of 6.0 feet at 9:35 AM EST, crested at 6.16 feet at 6:00 PM EST and dropped below flood stage at 7:45 PM EST. The Monocacy Creek at Bethlehem went above the flood of 4.5 feet at 6:43 AM EST, crested at 5.69 feet at 2:45 PM EST and dropped below flood stage at 6:54 PM EST. (all times on the 2nd).
Flood, Northampton
- When
- March 2, 6:43 AM EST to 6:54 PM EST
- Where
- Northampton County, (Abe)allentown-Bethl
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.650, -75.430
Rising water levels on the 2nd in Bushkill Township pushed water, which threatened the signs at Bushkill Park. In addition, a creek overflowed and flooded the intersection of Sullivan Trail and Newlins Road West in Forks Township, making the road all but impassable. A vehicle was floating in the flood waters, however no injuries were reported. Also in Forks Township, water covered Kesslersville Road near Hunter Street following heavy rain late on the 1st and into the 2nd. Easton Avenue at Willow Park Road in Bethlehem Township, Van Buren Road near Nazareth Road in Palmer Township and Route 512 between Hanoverville Road and Jacksonville Road in East Allen Township were some of the most trouble spots. At some points, cars were flooded out as waters rose 2 feet high. In Bethlehem, the Monocacy and Saucon Creeks overflowed and swamped some streets and city parks. The Saucon Park in south Bethlehem was covered by water anywhere from a foot and a half to 3 feet deep. The Monacacy also spilled over into the Colonial Industrial Quarter near Main Street, and rougher waters upstream may have damaged pavilions at Monocacy Park near Illick’s Mill. A few Bethlehem side streets also flooded in the usual, low-lying areas. Elizabeth Avenue was the only major road affected. Flooding along the Monocacy closed one lane of the road at the Paint Mill Bridge. A car was submerged on Route 512 just north of Locust Road in East Allen Township early on the 2nd. Rescuers later learned that the female motorist escaped the car.|In Bethlehem Township, the portion of Green Pond Road between Farmersville and Country Club roads remained closed on the 6th due to lingering flooding. The Monocacy Creek at Bethlehem went above the flood of 4.5 feet at 6:43 AM EST, crested at 5.69 feet at 2:45 PM EST and dropped below flood stage at 6:54 PM EST (all on the 2nd).
Flood, Carbon
- When
- March 2, 6:43 AM EST to 7:45 PM EST
- Where
- Carbon County, Albrightsville
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 41.020, -75.620
Heavy rain and snowmelt on the 2nd in West Penn Township caused flooding of many roads and basements. A power outage lasted more than three hours, which affected the West Penn Elementary School, a mini mart on Route 309 and 895, along with a day care and other businesses and residences. PPL Electric reported the outage was a result of a water soaked tree limb that took down a phase wire. The outage occurred at 6:04 AM EST on the 2nd, with the power restored at 9:23 AM EST. With the water covering many roads, travel was hampered as motorists had to avoid hydroplaning. In Mahoning Township, heavy erosion due to rainfall runoff occurred on the shoulder of Twin Crest Drive at Keiser Lane.
Flood, Philadelphia
- When
- March 2, 6:48 AM EST to 2:50 PM EST
- Where
- Philadelphia County, (Phl)philadelphia in
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.880, -75.250
On the 2nd, the Wissahickon Creek at its mouth in Philadelphia surpassed its flood stage of 5.0 feet at 7:04 AM EST, crested at 5.42 feet at 12:30 PM EST and then dropped below flood stage at 2:50 PM EST. Also on the 2nd, the Pennypack Creek at the Rhawn Street Bridge rose above its flood stage of 7.0 feet at 6:48 AM EST, crested at 8.09 feet at 10:00 AM EST and then dropped below flood stage at 1:18 PM EST.
Flood, Bucks
- When
- March 2, 10:00 AM EST to 2:57 PM EST
- Where
- Bucks County, Andalusia
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.070, -74.980
Early on the 2nd, the borough of Croydon briefly experienced some minor street flooding, with two homes being surrounded by water as the Neshaminy Creek neared flood stage. Flooding also occurred along the Neshaminy Creek at Langhorne. |The Neshaminy Creek at Langhorne climbed above its flood stage of 9.0 feet at 10:00 AM EST, crested at 9.46 feet at 12:00 PM EST and dropped below flood stage at 2:57 PM EST (all on the 2nd).
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in North Dakota, March 2, 20072 deaths · 3 injured · $15,000 · 18 events
- Blizzard and Extreme Cold in Illinois, March 2 to 3, 20071 death · 4 events
- Flash Flooding in Ohio, March 2, 2007$150,000 · 2 events
- Wildfire in Florida, March 2, 2007$150,000 · 1 event
- Winter Storm and Flooding in Massachusetts, March 2, 2007$75,000 · 5 events
- Flooding in West Virginia, March 2, 2007$75,000 · 2 events
- Winter Storm in Vermont, March 2, 2007$50,000 · 8 events
- Tornadoes and Damaging Winds in Florida, March 2, 2007$40,000 · EF0 · 9 events
- Winter Storm in Vermont, March 2, 2007$35,000 · 8 events
- Flooding in Rhode Island, March 2, 2007$40,000 · 4 events
- Blizzard in South Dakota, March 2 to 3, 200726 events
- Winter Weather in Wisconsin, March 2, 200721 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21063, 21064, 21065, 21067, 21061, 21062, 23200, 21068, 21066.